Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 44, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 9, 2005, 7:19 PM EDT for Clinton County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2005, 7:19 PM EDT (23:19 UTC)
- Expired
- Jun 9, 2005, 8:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Clinton County, MI
The radar
The Grand Rapids radar (KGRR), 77 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:50 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 9, 4:50 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 450 PM EDT THU JUN 9 2005 .SHORT TERM... STRONGEST CU DEVELOPMENT HAS BEEN OVER THE EAST HALF OF THE STATE. VORT MAX IN NORTHERN INDIANA CONTINUES DRIFTING NORTHEAST AND WILL LIKELY KEEP THE BEST CHANCE FOR THUNDERSTORMS LANSING TO JACKSON ON EAST. STILL IT REMAINS QUITE UNSTABLE ACROSS THE REGION WITH THE DEEPEST INSTABILITY SOUTHEAST OF A MKG TO MOP LINE. CAPE VALUES UP OVER 2000 J/KG AND NO CAP...THETA E DECREASES BY WELL OVER 20 K SFC TO 15K FT...THEREFORE SEVERE WEATHER COULD OCCUR. WEAK WIND FIELDS SUPPORT A PULSE NATURE TO THE STORMS. HIGH WET BULB ZERO VALUES...13000 FT OR HIGHER...SHOULD LIMIT HAIL SIZE. A SHORTWAVE OVER IN SOUTHWEST WISCONSIN SHOULD TRIGGER CONVECTION THIS EVENING. BASED ON THICKNESS LINES...SOME OF THIS CONVECTION COULD SPREAD ACROSS LAKE MICHIGAN AND INTO WESTERN MICHIGAN LATER THIS EVENING AND INTO TONIGHT. ELEVATED INSTABILITY STAYS WITH US THROUGH THE NIGHT. LOOKS LIKE ANOTHER WARM AND HUMID DAY FOR FRIDAY. LOTS OF INSTABILITY PROGGED...BUT FORCING ALOFT APPEARS WEAKER WITH PERHAPS SOME NVA ARRIVING...AS SEEN ON THE ETA. CONSIDERING THAT THERE WILL BE LITTLE OR NO CAP I WILL KEEP THE MENTION OF SOME THUNDERSTORMS IN THE FORECAST. MORE OF THE SAME FOR SATURDAY INTO SATURDAY NIGHT...WARM AND UNSTABLE WITH SOME SCATTERED THUNDERSTORMS. ANOTHER SHORTWAVE IS SHOWN TO BE APPROACHING FROM THE SOUTH...THAT COULD HELP ENHANCE THE THUNDERSTORM FORMATION. .LONG TERM... THE EXTENDED PERIOD WILL REMAIN NEARLY UNCHANGED THROUGH TUESDAY...THEN CHANGES APPEAR TO BE IN STORE FOR THE MIDDLE OF NEXT WEEK. IN MONITORING THE PAST WEEKS TREND TO THE 500MB HEIGHT ANOMALIES ACROSS THE NTH THE HIGHER HEIGHTS ACROSS THE CAROLINAS STRETCHING THROUGH THE GREAT LAKES AND NORTHEAST...SHOWING HINTS OF WEAKENING. HEIGHTS APPEAR TO BE SLOWLY LOWERING ACROSS THE SOUTHERN CARIBBEAN...SOUTH OF PRESENT TROPICAL STORM ARLENE. WHILE SSTS ACROSS THE GULF OF MEXICO HAVE RATHER DRASTICALLY INCREASED TO NEAR NORMAL...THE DEPTH TO WHICH THOSE APPEAR TO BE SHALLOW AND SHOULD RADIATE OFF THE SURFACE QUICKLY IF THE PRESENT TREND OF LOWERING HEIGHTS CONTINUES. THE NAO ENSEMBLE INDEX HAS BEEN TRENDING TOWARDS AN EVER SO SLIGHT NEGATIVE TILT IN THE PROJECTION FOR THE NEXT SEVERAL DAYS...WHICH WOULD SUGGEST THAT THE RIDGING OFFSHORE THE CAROLINAS SHOULD SLOWLY RETROGRADE WEST. THUS BY THE END OF THE EXTENDED PERIOD A DIFFERENT PATTERN COULD BE IN STORE FOR THE GREAT LAKES. PUTTING ALL OF THIS TOGETHER FOR THE GREAT LAKES REGION WOULD SUGGEST THAT FOR THE UPCOMING WEEKEND INTO EARLY NEXT WEEK...TUE...THINGS WILL REMAIN UNCHANGED IN A WARM MOIST NEAR TROPICAL ENVIRONMENT. AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS...WITH MOST LIKELY PULSING IN NATURE. TEMPERATURES WILL CONTINUE TO BE APPROXIMATELY 10 DEGREES IN THE PLUS SIDE FOR AFTERNOON MAX TS...WITH THE POTENTIAL FOR AN INCREASE IN PRECIPITATION TUE DEPENDING ON WHAT TRACK AND WHAT STEERING WINDS WILL DO WITH ANY REMNANTS OF ARLENE. GIVEN THAT THE SFC RIDGE WILL REMAIN IN PLACE WELL INTO THE WEEKEND ACROSS THE BAHAMAS...ARLENE SHOULD BE INCREASING FORWARD SPEED AND CORIOLIS FORCE WILL TAKE REMNANTS TO A MORE RIGHT TURN ACROSS THE MID TENNESSEE VALLEY BY MONDAY. THE SECOND PIECE OF THE PUZZLE REMAINS WITHIN MODEL WORLD OF EJECTING A LOW FROM THE CENTRAL ROCKIES LATE WEEKEND...AND PUSHING IT TOWARDS THE GREAT LAKES REGION BY MONDAY LAYING OUT A DECENT PRECIP FIELD FOR MON AND TUE. WED AND THUR APPEAR TO BE DRY AT THE TIME. 850MB TEMPS COOL BEHIND MID WEEK SYSTEM TO NEAR 8 TO 10 DEG C BY THUR AT 00Z. THICKNESS VALUES ARE PROGGED TO FALL STEADILY BEHIND FRONTAL PASSAGE. TIMING WILL MOST LIKELY CHANGE THIS FAR OUT SO WILL JUST MENTION IN DISCUSSION. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && MJS BEACHLER
Hazardous weather outlook, Jun 9, 4:00 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 PM EDT THU JUN 9 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-101000- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 400 PM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT WARM AND UNSTABLE CONDITIONS HAVE LED TO SOME THUNDERSTORM FORMATION ...MAINLY FOR CENTRAL AND EASTERN PORTIONS OF LOWER MICHIGAN. OTHER THUNDERSTORMS COULD FORM FURTHER WEST...TOWARD SOUTHWEST LOWER MICHIGAN THIS EVENING. SOME STORMS MAY APPROACH SEVERE LEVELS WITH HAIL TO AROUND THREE QUARTERS OF AN INCH IN DIAMETER POSSIBLE. DAMAGING WINDS COULD ALSO OCCUR. THE MOST LIKELY TIME FOR STORMS AND POSSIBLE SEVERE WEATHER WILL BE DURING THE EVENING HOURS. ANY STORMS THIS EVENING AND TONIGHT WILL ALSO CONTAIN CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN. THUNDERSTORM MOVEMENT WILL BE TO THE NORTHEAST AT 20 MPH. GIVEN THE SLOW MOVEMENT AND HIGH HUMIDITY...HEAVY RAIN WILL LIKELY BE THE GREATEST THREAT FROM STORMS THAT DO DEVELOP THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS REMAIN IN THE FORECAST EACH DAY THROUGH TUESDAY OF NEXT WEEK. ASCERTAINING SEVERE THUNDERSTORM CHANCES WILL BE DIFFICULT GIVEN THE LACK OF A SIGNIFICANT FORCING MECHANISM LIKE A FRONT. LATER STATEMENTS WILL BETTER DETAIL THE THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MJS
In the hours before
Local storm report, Jun 9, 6:54 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
654 PM EDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 2 E DE WITT 42.84N 84.54W
06/09/2005 CLINTON MI LAW ENFORCEMENT
2 TREES UPROOTED
&&
NJJLocal storm report, Jun 9, 7:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
711 PM EDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 E DE WITT 42.84N 84.54W
06/09/2005 0.75 INCH CLINTON MI BROADCAST MEDIA
ON HOWELL ROAD
&&
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:49 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 26 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.